MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Perivalvular Leak (1457); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was report that in (b)(6) 2016, a 25mm trifecta valve was implanted during an aortic valve replacement.On (b)(6) 2021, echocardiography showed aortic regurgitation without stenosis.The average lv-aortic gradient was 8 mmhg.The maximum lv-aortic gradient was 16 mmhg.The diameter of the flush chamber was 25 mm.The sub-aortic velocity time integral (vti) was 20 cm.The aortic vti was 42 cm.The aortic vmax was 201 cm/s.Minimal aortic insufficiency, grade 1 of 4, was noted.Moderate perivalvular aortic leakage of grade 2 was noted.The valve was not replaced.The patient status was unknown.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, (b)(6) hospital, (b)(6).It was report that in (b)(6) 2016, a 25mm trifecta valve was implanted during an aortic valve replacement.On (b)(6) 2021, echocardiography showed aortic regurgitation without stenosis.The average lv-aortic gradient was 8 mmhg.The maximum lv-aortic gradient was 16 mmhg.The diameter of the flush chamber was 25 mm.The sub-aortic velocity time integral (vti) was 20 cm.The aortic vti was 42 cm.The aortic vmax was 201 cm/s.Minimal aortic insufficiency, grade 1 of 4, was noted.Moderate perivalvular aortic leakage of grade 2 was noted.The valve was not replaced.The patient status was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
As reported in a research article, regurgitation was noted almost six years after the valve was implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A more comprehensive assessment, including pathological examination of the valve tissue, could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16716102
Report Number2135147-2023-01525
Device Sequence Number7274830
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2017
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number5208909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexUnknown